Alert archive / Idaho / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 19, NWS Spokane, WA

July 23, 2014Bonner County, Boundary County, Shoshone County, Idaho; Pend Oreille County, Stevens County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2014, 5:10 PM PDT for Bonner County, Boundary County, Shoshone County, Idaho; Pend Oreille County, Stevens County, Washington. It was in force for 80 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 5:10 PM PDT (00:10 UTC)
Expired
Jul 23, 2014, 6:30 PM PDT
In force
80 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Bonner County, ID, Boundary County, ID, Shoshone County, ID, Pend Oreille County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:10 PM PDTTSTM WND DMGSandpoint, IDMULTIPLE TREES AND POWER LINES WERE KNOCKED DOWN FROM THUNDERSTORM WINDS ACROSS SANDPOINT. MANY ROADS WERE CLOSED TEMPORARILY DUE TO FALLEN TREES AND POWER LINES. POWER WAS OUT FOR THE ENTIRE CITY AND THROUGHOUT MOST OF THE BONNER COUNTY DIRECTLY FOLLOWING THE
Jul 23, 5:13 PM PDTTSTM WND DMG4 Nnw Addy, WATREES DOWN. SOME DAMAGE TO HOUSE AWNING. BLOWING DUST. GUST EST 50-60 MPH.
Jul 23, 5:30 PM PDTTSTM WND DMG11 Ne Ponderay, IDDOWNED TREES AND POWER LINES AT THE WESTERN PLEASURE GUEST RANCH.
Jul 23, 5:52 PM PDTTSTM WND DMG1 Se Bonners Ferry, ID4 INCH DIAMETER TREE DOWN
Jul 23, 6:00 PM PDTTSTM WND DMGBonners Ferry, IDLARGE TREE BLOWN DOWN
Jul 23, 6:05 PM PDTTSTM WND DMG3 Nne Bonners Ferry, ID6 TO 7 INCH TREES DOWN. ONE 8 TO 10 INCH DIAMETER TREE BLOWN OVER.
Jul 23, 6:08 PM PDTTSTM WND GST 513 Nne Bonners Ferry, IDBONNERS FERRY RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:09 PM PDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS56 KOTX 240010
SVROTX
IDC017-021-079-WAC051-065-240130-
/O.NEW.KOTX.SV.W.0019.140724T0010Z-140724T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
510 PM PDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO...
  NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO...
  BONNER COUNTY IN THE PANHANDLE OF IDAHO...
  PEND OREILLE COUNTY IN NORTHEAST WASHINGTON...
  NORTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...

* UNTIL 630 PM PDT

* AT 509 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
  PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF COLVILLE
  TO 10 MILES NORTHEAST OF CHEWELAH TO 13 MILES NORTHWEST OF NEWPORT
  TO DOVER TO NEAR CLARK FORK...AND MOVING NORTH AT 35 MPH. NICKEL
  SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SANDPOINT...BONNERS FERRY...COLVILLE...CHEWELAH...PONDERAY...MOYIE
  SPRINGS...KOOTENAI...DOVER...CLARK FORK...EAST HOPE...NORDMAN...
  COPELAND...KETTLE FALLS...IONE...NORTHPORT...METALINE FALLS...
  CUSICK...MARCUS...METALINE AND HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4899 11605 4817 11605 4797 11615 4821 11665
      4832 11759 4829 11816 4851 11818 4853 11814
      4865 11810 4875 11812 4884 11818 4884 11820
      4900 11821
TIME...MOT...LOC 0009Z 194DEG 31KT 4836 11804 4839 11757 4835 11721
4827 11663 4808 11622

$$

SB
3 follow-up statements
417 
WWUS56 KOTX 240033
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT WED JUL 23 2014

IDC079-240042-
/O.CAN.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
SHOSHONE ID-

533 PM PDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHOSHONE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
      4876 11811 4885 11817 4885 11819 4900 11820
      4899 11605
TIME...MOT...LOC 0032Z 193DEG 31KT 4852 11798 4855 11751 4851 11715
4843 11657 4823 11616

$$

IDC017-021-WAC051-065-240130-
/O.CON.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
BOUNDARY ID-BONNER ID-PEND OREILLE WA-STEVENS WA-
533 PM PDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR BOUNDARY...CENTRAL BONNER...NORTHERN PEND OREILLE AND
NORTHEASTERN STEVENS COUNTIES...

AT 532 PM PDT...THE PUBLIC REPORTED WIDESPREAD DAMAGE IN 
SPOKANE...DERR PARK...AND PEND OREILLE COUNTIES ASSOCIATED WITH A 
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
NEAR COLVILLE TO 20 MILES NORTHEAST OF CHEWELAH TO 12 MILES 
SOUTHWEST OF NORDMAN TO 8 MILES NORTH OF KOOTENAI TO NEAR CLARK 
FORK...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY 
THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
BONNERS FERRY...PONDERAY...MOYIE SPRINGS...KOOTENAI...EAST HOPE...
COPELAND...NORDMAN...IONE...NORTHPORT...METALINE FALLS...MARCUS...
METALINE...HOPE...SCHWEITZER MOUNTAIN...COPPER CREEK CAMPGROUND...
LOST CREEK...ELMIRA...BEAVER CREEK CAMPGROUND...NOISY CREEK
CAMPGROUND AND ROBINSON LAKE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
      4876 11811 4885 11817 4885 11819 4900 11820
      4899 11605
TIME...MOT...LOC 0032Z 193DEG 31KT 4852 11798 4855 11751 4851 11715
4843 11657 4823 11616

$$

SB
361 
WWUS56 KOTX 240054
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
554 PM PDT WED JUL 23 2014

IDC017-021-WAC051-065-240130-
/O.CON.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
BOUNDARY ID-BONNER ID-PEND OREILLE WA-STEVENS WA-
554 PM PDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR BOUNDARY...CENTRAL BONNER...NORTHERN PEND OREILLE AND
NORTHEASTERN STEVENS COUNTIES...

AT 553 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF COLVILLE TO 32
MILES NORTHEAST OF CHEWELAH TO 7 MILES WEST OF NORDMAN TO 11 MILES
SOUTHWEST OF BONNERS FERRY TO 10 MILES SOUTHWEST OF TROY...MOVING
NORTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
BONNERS FERRY...PONDERAY...MOYIE SPRINGS...KOOTENAI...EAST HOPE...
COPELAND...NORDMAN...IONE...NORTHPORT...METALINE FALLS...MARCUS...
METALINE...HOPE...SCHWEITZER MOUNTAIN...COPPER CREEK CAMPGROUND...
LOST CREEK...ELMIRA...BEAVER CREEK CAMPGROUND...NOISY CREEK
CAMPGROUND AND ROBINSON LAKE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
      4876 11811 4885 11817 4885 11819 4900 11820
      4899 11605
TIME...MOT...LOC 0053Z 194DEG 31KT 4868 11792 4871 11745 4867 11709
4859 11651 4839 11610

$$

SB
858 
WWUS56 KOTX 240122
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
622 PM PDT WED JUL 23 2014

IDC017-021-WAC051-065-240132-
/O.EXP.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
BOUNDARY ID-BONNER ID-PEND OREILLE WA-STEVENS WA-
622 PM PDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR BOUNDARY...CENTRAL BONNER...
NORTHERN PEND OREILLE AND NORTHEASTERN STEVENS COUNTIES WILL EXPIRE
AT 630 PM PDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
      4876 11811 4885 11817 4885 11819 4900 11820
      4899 11605
TIME...MOT...LOC 0119Z 194DEG 31KT 4868 11792 4871 11745 4867 11709
4859 11651 4839 11610

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:50 PM PDT, 20 minutes earlier.

Area forecast discussion, Jul 23, 4:50 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
450 PM PDT WED JUL 23 2014

.SYNOPSIS...
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION AND TONIGHT, BRINGING SEVERE THUNDERSTORMS PRODUCING
LARGE HAIL, STRONG WIND, FREQUENT LIGHTNING WITH POCKETS OF HEAVY
RAIN. COOL AND WINDY WEATHER IS EXPECTED FOR THURSDAY WITH LESS
CHANCES OF THUNDERSTORMS. TEMPERATURES WILL REBOUND BY THE
WEEKEND AND BE ACCOMPANIED BY DRY CONDITIONS. HOT WEATHER WILL
RETURN TO THE AREA ON SUNDAY AND EARLY NEXT WEEK.

&&

.DISCUSSION...
REST OF THE AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS CONTINUE BE A THREAT THROUGH THIS
EVENING OVER MUCH OF THE REGION...

SEVERE THUNDERSTORMS WERE MOVING THROUGH EAST SLOPES OF THE
CASCADES THROUGH MUCH OF THE DAY WITH FLASH FLOODING NEAR SOME OF
THE RECENT BURN AREAS SUCH AS THE CARLTON COMPLEX AND MILL CANYON
FIRES. FLASH FLOOD WARNINGS HAD BEEN ISSUED IN THIS REGION SINCE
EARLY AFTERNOON. ALONG WITH THE HEAVY RAIN THERE HAD ALSO BEEN
REPORTS OF HAIL AS LARGE AS A QUARTER.

RADAR AND SATELLITE CONTINUE TO SHOW THE PROGRESSION OF THE COLD
FRONT AND STRONG THUNDERSTORMS PROGRESSING THROUGH THE CASCADES,
OKANOGAN REGION AND SOUTHERN WASHINGTON AS OF 2 PM. THESE STORMS
WILL CONTINUE TO PROGRESS SWIFTLY NORTH AND EAST THROUGH THIS
EVENING WITH A POTENTIALLY DAMAGING AND DEADLY COMBINATION OF
FREQUENT LIGHTNING, POSSIBLE GOLF BALL SIZED HAIL, STRONG WIND
GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING LOCALIZED FLASH
FLOODING.

OVERALL ESTIMATES OF STORMS REACHING THE MAJOR METRO AREAS OF
SPOKANE AND COEUR D'ALENE AS EARLY AS 3 PM AND PROGRESSING INTO
THE NORTHEAST MOUNTAINS OF WASHINGTON AND IDAHO PANHANDLE SHORTLY
THEREAFTER. IT IS HIGHLY URGED TO TAKE SHELTER THIS AFTERNOON AND
EVENING IN A STURDY BUILD UNTIL THE THE THREAT OF THESE
THUNDERSTORMS PASS. THE OVERALL THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS SHOULD PASS BY LATE EVENING BUT THUNDERSTORMS WILL
PERSIST OVERNIGHT NEAR THE CANADIAN BORDER UNTIL AROUND MIDNIGHT.

BEHIND THE COLD FRONT AND THUNDERSTORMS, WIND WILL CONTINUE TO BE
STRONG WITH 35 MPH GUSTS LASTING INTO THE LATE EVENING HOURS.

PLEASE CONTINUE TO CHECK FREQUENTLY ON THE EVOLUTION OF THIS
DANGEROUS SITUATION FROM LOCAL RADIO AND TELEVISION NEWS SOURCES
AND THE NWS SPOKANE WEB SITE AT HTTP://WEATHER.GOV/SPOKANE.

THURSDAY THROUGH SATURDAY...
SHOWERS WILL STILL LINGER OVER THE MOUNTAINS ESPECIALLY NORTH AND
EAST IN THE IDAHO PANHANDLE. TEMPERATURES WILL BE COOLER THURSDAY
WILL A COOL NIGHT THURSDAY NIGHT. GOING INTO FRIDAY AND SATURDAY
MOUNTAIN SHOWERS WILL BE GREATLY DIMINISHED AND A WARMING TREND
WILL BEGIN AS HIGH PRESSURE BUILDS INTO THE REGION. TC

SUNDAY THROUGH WEDNESDAY: THE HEAT RETURNS TO THE INLAND
NORTHWEST. HIGH PRESSURE BUILDS OVER THE AREA FOR AN EXTENDED
PERIOD OF HOT WEATHER. BUT THERE ARE SOME FLIES IN THE OINTMENT.
BOTH THE ECMWF AND GFS SHOW A LITTLE RIPPLE IN THE FLOW COMING UP
FROM THE SOUTHWEST SOMETIME SUNDAY OR MONDAY. THIS BRINGS MOISTURE
INTO THE AREA WHICH COULD BRING A THREAT OF HIGH-BASED (I.E.
MOSTLY DRY) THUNDERSTORMS. THE BEST CHANCE WOULD BE OVER SOUTHEAST
WASHINGTON AND THE SOUTHERN PANHANDLE FOR MONDAY. AFTER THAT WAVE,
CONVECTION SHOULD MAINLY BE CONFINED TO THE SOUTH OF OUR AREA, BUT
THAT COULD CHANGE WITH THE NEXT FORECASTS.

THE OTHER AFFECT OF THIS MOISTURE IS THAT IT WILL PLAY HAVOC WITH
THE TEMPERATURES FOR MONDAY. CLOUDS OVERNIGHT COULD RESULT IN RATHER
BALMY LOW TEMPERATURES. CLOUDS DURING THE DAY COULD SHAVE A FEW
DEGREES OFF THE HIGH TEMPERATURES. AT THIS POINT I COOLED
TEMPERATURES A BIT FOR MONDAY AFTERNOON.  RJ

&&

.AVIATION...
00Z TAFS: COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA INTO
THROUGH 06Z BRINGING SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60
MPH, LARGE HAIL AND HEAVY RAIN LEADING TO TEMPORARY REDUCTIONS
OF CIGS TO NEAR MVFR. COLD AIR FOLLOWING THE COLD FRONT WILL
CONTINUE GUSTY WINDS TO 35 MPH WITH REDUCTION IN STORM ACTIVITY FROM
SOUTHERN WASHINGTON TO NORTHERN WASHINGTON AND NORTH IDAHO AFTER 03Z.
EXPECT LINGERING SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM OVER
THE NORTHERN MOUNTAINS FOR THURSDAY BUT ALL TAF SITES WILL
ESSENTIALLY BE EXPERIENCING A DRYING PERIOD AND BREEZY WINDS GUSTING
TO 30 MPH INTO 00Z FRIDAY. TC

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        51  71  50  76  54  84 /  70  20  10   0   0   0
COEUR D'ALENE  53  67  49  75  48  82 /  70  30  10   0   0   0
PULLMAN        49  69  45  75  44  83 /  60  10   0   0   0   0
LEWISTON       57  78  54  83  55  91 /  40  10   0   0   0   0
COLVILLE       53  71  50  79  48  87 /  80  30  10   0   0   0
SANDPOINT      54  66  48  73  47  81 /  80  40  10   0   0   0
KELLOGG        52  65  49  73  49  81 /  80  30  10   0   0   0
MOSES LAKE     56  75  53  83  53  89 /  60  10   0   0   0   0
WENATCHEE      57  73  56  82  60  87 /  60  20   0   0   0   0
OMAK           54  74  52  82  53  88 /  80  20  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTH IDAHO
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR EAST CENTRAL
     WASHINGTON NORTHEAST AND SOUTHEAST WASHINGTON.
  FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR EAST SLOPES
  NORTHERN CASCADES- OKANOGAN VALLEY-WENATCHEE AREA.

&&
Hazardous weather outlook, Jul 23, 3:21 PM PDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
321 PM PDT WED JUL 23 2014

IDZ001>004-026-027-WAZ031>033-035>038-242230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS
WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 10 PM PDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ041>043-242230-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WENATCHEE AREA-EAST SLOPES
NORTHERN CASCADES-OKANOGAN VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS WILL INCREASE NEAR THE NORTHERN CASCADES
WEDNESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WENATCHEE
AREA...EAST SLOPES NORTHERN CASCADES...AND OKANOGAN VALLEY THROUGH
WEDNESDAY EVENING.

IN ADDITION A THREAT OF STRONG THUNDERSTORMS EXISTS WEDNESDAY
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG
WINDS...SMALL HAIL. THE HIGHEST THREAT OF STORMS COMES BETWEEN
1 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ034-044-242230-
MOSES LAKE AREA-WATERVILLE PLATEAU-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND EAST CENTRAL WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS
WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 3:46 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       TONASKET                48.71N 119.44W
07/23/2014  M0.28 INCH       OKANOGAN           WA   CO-OP OBSERVER

            0.28 RAIN IN 10 MINUTES

0315 PM     HAIL             3 NW PULLMAN            46.76N 117.21W
07/23/2014  M1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            1.25 HAIL, 55 MPH WINDS

0330 PM     HAIL             3 NW PULLMAN            46.76N 117.21W
07/23/2014  M1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            HAIL UP TO HALF DOLLAR SIZE REPORTED. WINDS SPEEDS UP TO
            55 MPH OBSERVED. HEAVY RAIN UP TO 0.25 REPORTED IN 10
            MINUTES

&&

LNISBET
Special weather statement, Jul 23, 4:09 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
409 PM PDT WED JUL 23 2014

WAZ035-037-038-041>044-240015-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES
NORTHERN CASCADES-OKANOGAN VALLEY-UPPER COLUMBIA BASIN-WATERVILLE
PLATEAU-
409 PM PDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE WESTERN COLUMBIA
BASIN AND EASTERN OKANOGAN COUNTY ALONG WITH FERRY COUNTY...

AT 407 PM PDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF CHELAN TO 26 MILES NORTH OF
DAVENPORT...AND MOVING NORTH AT 40 MPH.

WIND GUSTS OF 50 TO 57 MPH ARE POSSIBLE WITH THESE STORMS.  THIS
WILL BE FOLLOWED BY HEAVY RAINFALL AND POTENTIAL HAIL.  THESE STORMS
MAY INTENSIFY.

LOCATIONS IMPACTED INCLUDE...
OMAK...OKANOGAN...BRIDGEPORT...BREWSTER...OROVILLE...SHERMAN PASS...
NORTH OMAK...NESPELEM COMMUNITY...LINCOLN...FERRY...COULEE DAM...
REPUBLIC...TONASKET...GRAND COULEE...ELECTRIC CITY...PATEROS...
RIVERSIDE...ELMER CITY...NESPELEM AND MONSE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4900 11832 4852 11820 4779 11841 4784 11987
      4796 11981 4797 12007 4801 12008 4819 11981
      4829 11978 4837 11969 4849 11962 4862 11958
      4876 11959 4891 11968 4900 11964
TIME...MOT...LOC 2307Z 184DEG 67KT 4795 12011 4801 11836

SB
Local storm report, Jul 23, 4:23 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
423 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HEAVY RAIN       WINTHROP                48.45N 120.19W
07/23/2014  M0.58 INCH       OKANOGAN           WA   CO-OP OBSERVER

0354 PM     HAIL             4 N COLTON              46.63N 117.13W
07/23/2014  E1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            HAIL UP TO HALF DOLLAR IN SIZE REPORTED.

0357 PM     HAIL             5 N COLTON              46.64N 117.13W
07/23/2014  E0.50 INCH       WHITMAN            WA   TRAINED SPOTTER

            HAIL UP TO HALF INCH IN SIZE REPORTED

0400 PM     TSTM WND DMG     WILSON CREEK            47.42N 119.12W
07/23/2014                   GRANT              WA   PUBLIC

            ESTIMATED 50 MPH WIND BROUGHT DOWN NUMEROUS 4 INCH
            BRANCHES.

0407 PM     TSTM WND GST     4 SE CLARKSTON          46.38N 116.99W
07/23/2014  M44.00 MPH       NEZ PERCE          ID   TRAINED SPOTTER

            38 KNOTS

0407 PM     TSTM WND GST     8 SE NORTHPORT          48.85N 117.63W
07/23/2014  E50.00 MPH       STEVENS            WA   TRAINED SPOTTER

            SOME TREE DEBRIS

0410 PM     TSTM WND GST     3 SE AIRWAY HEIGHTS     47.61N 117.54W
07/23/2014  M67.00 MPH       SPOKANE            WA   OFFICIAL NWS OBS

            SPOKANE AIRPORT REPORTED 52 MPH WINDS WITH GUSTS TO 67
            MPH WITH THUNDERSTORM.

0410 PM     TSTM WND GST     5 NW AIRWAY HEIGHTS     47.70N 117.66W
07/23/2014  M61.00 MPH       SPOKANE            WA   NWS EMPLOYEE

            61 MPH GUST AT NATIONAL WEATHER SERVICE

&&

LNISBET
Local storm report, Jul 23, 4:33 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
433 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             6 NE PLUMMER            47.39N 116.79W
07/23/2014  E0.25 INCH       KOOTENAI           ID   PUBLIC

            1INCH HAIL REPORTED

0425 PM     TSTM WND DMG     2 NW SPOKANE            47.69N 117.44W
07/23/2014                   SPOKANE            WA   NWS EMPLOYEE

            SEVERAL DOWNED TREES AT DWIGHT MERKEL IN NORTHWEST
            SPOKANE.

&&

KROWDEN
Local storm report, Jul 23, 4:57 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
457 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     DEER PARK               47.96N 117.43W
07/23/2014  E70.00 MPH       SPOKANE            WA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZE HAIL HEAVY RAIN AND
            ESTIMATED WIND SPEED OF 70MPH.

0452 PM     TSTM WND DMG     4 WSW DIAMOND LAKE      48.10N 117.28W
07/23/2014                   PEND OREILLE       WA   PUBLIC

            MULTIPLE TREES DOWN AT HIGHWAY 2 AND HIGHWAY 211

0454 PM     TSTM WND DMG     6 WNW DIAMOND LAKE      48.17N 117.31W
07/23/2014                   PEND OREILLE       WA   TRAINED SPOTTER

            DIME SIZED HAIL AND SEVERAL TREES DOWN

&&

KROWDEN
Special weather statement, Jul 23, 5:06 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
506 PM PDT WED JUL 23 2014

IDZ001-240045-
NORTHERN PANHANDLE ID-
506 PM PDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BONNER COUNTY UNTIL 545
PM PDT...

AT 504 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF ATHOL...OR 14 MILES SOUTH OF SANDPOINT...MOVING
NORTH AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SANDPOINT...PONDERAY...KOOTENAI...DOVER...CLARK FORK...EAST HOPE...
HOPE...SCHWEITZER MOUNTAIN...COLBURN...GRANITE...COCOLALLA AND
CAREYWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE PEND OREILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL WASHINGTON.

LAT...LON 4802 11634 4800 11673 4849 11669 4848 11612
      4815 11616
TIME...MOT...LOC 0004Z 191DEG 37KT 4807 11651

EK

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:06 PM PDTSpecial Weather StatementOTXBonner39 min
Jul 23, 5:18 PM PDTSpecial Weather StatementOTXLewis, Nez Perce27 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2014Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.